Alert archive / Virginia / Wind Advisories in 2024
Wind Advisory 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Feb 27, 2024, 2:02 PM EST for 27 counties in Virginia; 5 counties in North Carolina; 4 counties in West Virginia. It took effect at Feb 28, 2024, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2024, 2:02 PM EST (19:02 UTC)
- In effect from
- Feb 28, 2024, 1:00 PM EST
- Expired
- Feb 29, 2024, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
All 36 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 24 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS71 KRNK 271902 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 202 PM EST Tue Feb 27 2024 NCZ001>003-018-019-VAZ015>017-022>024-032>035-WVZ508-280715- /O.NEW.KRNK.WI.Y.0007.240228T1800Z-240229T0600Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Western Greenbrier- Including the cities of Rocky Mount, West Jefferson, Bedford, Floyd, Lexington, Fincastle, Salem, Whitetop, Dobson, Amherst, Buena Vista, Stuart, Duo, Quinwood, Independence, Wilkesboro, Volney, Troutdale, Galax, Boone, Roanoke, Rainelle, and Sparta 202 PM EST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... * WHAT...West winds 15 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of the northwest North Carolina mountains and foothills, southwest Virginia along the Blue Ridge, including the Blue Ridge Parkway, and western Greenbrier County in southeast West Virginia. * WHEN...From 1 PM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AMS
5 follow-up statements
778 WWUS71 KRNK 280254 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 954 PM EST Tue Feb 27 2024 NCZ001>003-018-019-VAZ015>017-022>024-032>035-WVZ508-281100- /O.CON.KRNK.WI.Y.0007.240228T1800Z-240229T0600Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Western Greenbrier- Including the cities of Duo, Fincastle, Buena Vista, Roanoke, Stuart, Salem, Rainelle, Floyd, Lexington, Amherst, Galax, Whitetop, Boone, Troutdale, Quinwood, Independence, Rocky Mount, Volney, Dobson, West Jefferson, Sparta, Wilkesboro, and Bedford 954 PM EST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of the northwest North Carolina mountains and foothills, southwest Virginia along the Blue Ridge, including the Blue Ridge Parkway, and western Greenbrier County in southeast West Virginia. * WHEN...From 1 PM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WP
322 WWUS71 KRNK 280755 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 255 AM EST Wed Feb 28 2024 VAZ007-009>014-018>020-WVZ042>044-507-281600- /O.EXA.KRNK.WI.Y.0007.240228T1800Z-240229T0600Z/ Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Including the cities of Radford, Bluefield, Wytheville, Hot Springs, White Sulphur Springs, Blacksburg, Flat Top, Alderson, Covington, Union, Lewisburg, Hix, Hinton, Marion, Bland, Pearisburg, Clifton Forge, Tazewell, Pulaski, and New Castle 255 AM EST Wed Feb 28 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southwest and west central Virginia and southeast West Virginia. * WHEN...From 1 PM this afternoon to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ001>003-018-019-VAZ015>017-022>024-032>035-WVZ508-281600- /O.CON.KRNK.WI.Y.0007.240228T1800Z-240229T0600Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Western Greenbrier- Including the cities of Lexington, Volney, West Jefferson, Fincastle, Whitetop, Duo, Quinwood, Rocky Mount, Rainelle, Troutdale, Wilkesboro, Stuart, Roanoke, Amherst, Buena Vista, Bedford, Salem, Sparta, Dobson, Boone, Independence, Galax, and Floyd 255 AM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...From 1 PM this afternoon to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BMG
946 WWUS71 KRNK 281524 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1024 AM EST Wed Feb 28 2024 NCZ001>003-018-019-VAZ015>017-022>024-032>035-WVZ508-290300- /O.CON.KRNK.WI.Y.0007.240228T1800Z-240229T0600Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd- Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Western Greenbrier- Including the cities of Troutdale, Quinwood, Bedford, Buena Vista, Salem, Rocky Mount, West Jefferson, Duo, Boone, Dobson, Floyd, Volney, Amherst, Galax, Sparta, Rainelle, Whitetop, Lexington, Independence, Roanoke, Wilkesboro, Stuart, and Fincastle 1024 AM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest North Carolina, southwest Virginia, and southeast West Virginia, including the Blue Ridge Parkway. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ VAZ007-009>014-018>020-WVZ042>044-507-290300- /O.CON.KRNK.WI.Y.0007.240228T1800Z-240229T0600Z/ Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Including the cities of New Castle, Pearisburg, Clifton Forge, Hix, Flat Top, Bland, Radford, Hinton, Wytheville, Covington, Alderson, Lewisburg, Pulaski, Tazewell, Hot Springs, White Sulphur Springs, Marion, Union, Blacksburg, and Bluefield 1024 AM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southwest and west central Virginia and southeast West Virginia. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AMS
843 WWUS71 KRNK 290001 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 701 PM EST Wed Feb 28 2024 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 290600- /O.CON.KRNK.WI.Y.0007.000000T0000Z-240229T0600Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Flat Top, Bluefield, West Jefferson, Alderson, Quinwood, Wilkesboro, Troutdale, Floyd, Dobson, White Sulphur Springs, Buena Vista, Wytheville, Volney, Pearisburg, Clifton Forge, Stuart, Rainelle, Independence, Boone, Sparta, Rocky Mount, Amherst, Fincastle, Roanoke, Bedford, New Castle, Hinton, Radford, Tazewell, Whitetop, Union, Hot Springs, Marion, Hix, Covington, Lexington, Bland, Duo, Lewisburg, Galax, Blacksburg, Pulaski, and Salem 701 PM EST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest North Carolina, central, south central, southwest, and west central Virginia, and southeast West Virginia. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WP
584 WWUS71 KRNK 290614 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 114 AM EST Thu Feb 29 2024 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 290715- /O.EXP.KRNK.WI.Y.0007.000000T0000Z-240229T0600Z/ Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- Including the cities of Bedford, Buena Vista, Pulaski, Troutdale, Bluefield, Rocky Mount, Lewisburg, Rainelle, Whitetop, Alderson, Blacksburg, Duo, West Jefferson, Fincastle, Hot Springs, Sparta, Marion, Radford, Floyd, Stuart, Hinton, Clifton Forge, Amherst, Roanoke, Galax, Tazewell, Lexington, Quinwood, Hix, Wytheville, Independence, Boone, Pearisburg, Covington, White Sulphur Springs, Wilkesboro, Bland, Salem, Union, Dobson, New Castle, Flat Top, and Volney 114 AM EST Thu Feb 29 2024 ...WIND ADVISORY HAS EXPIRED... Winds are gradually decreasing and will continue to do so through the morning. Winds will remain slightly gusty through daybreak. $$ BMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:04 PM EST, 58 minutes earlier.
Area forecast discussion, Feb 27, 1:04 PM EST, 58 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 104 PM EST Tue Feb 27 2024 .SYNOPSIS... A large low pressure system will cross the United States today through Wednesday, resulting in numerous showers today and Wednesday, as a strong cold front passes through the area. Gusty winds are expected Wednesday and Wednesday night with this system as well. Temperatures will be unseasonably mild ahead of the front, and return to near normal as dry high pressure builds into the area for Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 1040 AM EST Tuesday... Key Messages: 1. Increased rain chances today. 2. Added isolated thunderstorms today. A short wave moving east out of the Ohio Valley was triggering numerous showers and isolated thunderstorm over the region this morning. Have adjusted the probability of precipitation for the latest radar trends and the HRRR. Added isolated thunder in ahead of the short wave for the rest of the day. Little adjustment was made to temperatures. Previous Discussion: A subtle shortwave located over the Ohio River Valley this morning is expected to bring the next batch of rain to our region later this morning. Guidance indicates rain and storms will develop over Kentucky within the next few hours and this will arrive sometime after sunrise in a much weaker form. Expecting a period through late morning and early afternoon of steady rain, becoming more showery by later this afternoon and evening. Mostly dry overnight, with the exception of the Blue Ridge where drizzle/showers may persist as SSE flow ahead of the next system banks moisture along the eastern slopes. Here, low clouds and fog may exist for areas in vicinity of the Blue Ridge. Temperatures today will be warm again with a southerly wind component, but limiting factor for warming will be mostly cloudy skies and rain. Generally mid/upper 50s for the mountains and lower 60s in the Piedmont/Foothills. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... As of 130 AM EST Tuesday... Key Messages: 1. Strong cold front passage Wednesday afternoon and evening. 2. Windy and colder behind the front Wednesday night. 3. Dry Thursday. 4. Rain returns Friday and Friday night. The NCEP 26 Feb 00Z Ensemble Mean 500mb Geopotential Height contours depict the following for this portion of the forecast. On Wednesday, a highly amplified negatively tilted trough will be across the Ohio and Tennessee Valley. This same trough will be over the Canadian Maritimes on Thursday, and approaching Greenland by Friday. Elsewhere, a generally zonal flow is expected to set up across central CONUS by Thursday. However, a shortwave trough is expected to cutting across the southern extent of this flow, over TX/OK on Thursday and the Tennessee Valley by Friday. At the surface, a strong cold front will be near the East Coast by Wednesday evening while high pressure is centered over Missouri. On Thursday, the center of the high is expected to be over our region. By Friday, the center of the high will be east of the Canadian Maritimes. Low pressure will be developing over Wyoming. There is also some subtle hinting with the ensemble averaging of an inverted trough near the Southeast US coast. The 26 Feb 12Z NAEFS mid-Atlantic view percentile display shows temperatures at 850mb warming to around +10C on Wednesday, roughly the 90 to 97.5 percentile of the thirty-year climatology. Values drop rapidly behind a cold front, so that by mid-day Thursday, values of - 6C to -2C are forecast. Values moderate slightly by Friday with values back to around +4C. Precipitable water values increase on Wednesday to values around or a little over 1.00 inch. These values correspond to the 97.5 percentile or greater of the thirty-year climatology. Values quickly dry out behind the cold front so that values around 0.10 inch are expected by Thursday morning. These values correspond to values with the 1 to 2.5 percentile of the thirty-year climatology. Values rebound on Friday to around 0.75 inch across the region. Mean Integrated Water Vapor Transport increases on Wednesday to between 750 and 1000 kg/ms which is above the 99.5 percentile of the thirty-year climatology. These values quickly fall to around 50 kg/ms by Thursday morning. By Friday they are back to around 300 kg/ms. The above information continues to point towards a strong cold front passage Wednesday afternoon/evening. Very strong moisture advection of above normal PW value air offer the potential for locally heavy rain coincident to the front. A look at the 26 Feb 21Z SREF shows 0- 3km storm relative helicity values around 300 m2/s2 and effective bulk shear around 40 to 50 kts. What is not offered is a substantial probability of CAPE. There is a 50 to 70 percent chance of most unstable CAPE exceeding 100 J/kg across WV mid-day on Wednesday, but this probability drops to less than 10 percent as the front crosses Virginia. Looking at the probabilities of higher most unstable CAPE, shows only a 10 to 30 percent of 500 J/kg across WV mid-day Wednesday. Much colder air enters the region Wednesday night on strong northwest winds. Enough of the cold air may touch the exiting precipitation for a short period of snow showers across the mountains. However, any upslope period in the west looks very limited given the rapid onset of much drier air into the region. The strongest winds across the area look to occur around sunset Wednesday into the early evening with 850mb winds expected to be around 45 to 55 kts across the region paired with 10+ mb six-hour pressure rises. Speeds afterward should gradually decrease through the night. For Thursday into Thursday night, high pressure may bring us our only non-precipitation forecast day of the week, along with colder temperatures. For Friday, flow across the region trends southwest between the trough to our west and high pressure in the Atlantic. While washed out in the average of the ensemble, various deterministic solutions are offering a shortwave trough to move over or close to our region. Timing of these feature and its associated precipitation offer mainly a dry Friday morning, but with increasing chance of rain during the afternoon, that continues through the overnight hours. Temperatures during this portion of the forecast are expected to be very mild on Wednesday, but trend to near or slightly cooler than normal Thursday and Friday. Confidence in the above weather scenario is moderate to high. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 200 AM EST Tuesday... Key Messages: 1. Unsettled weather pattern. 2. Above normal temperatures. The NCEP 26 Feb 00Z Ensemble Mean 500mb Geopotential Height contours depict the following for this portion of the forecast. A longwave trough off the Pacific Northwest is expected to move onshore Saturday and progress into central CONUS by Monday. Concurrently, an upper level ridge will strengthen along the East Coast and become centered over Maine/New Brunswick by Monday. At the surface, a ridge remains in place across the lee of the Appalachians in association with high pressure centered just east of the Canadian Maritimes. Low pressure heads slowly east through central CONUS Saturday through Monday. The 26 Feb 12Z NAEFS mid-Atlantic view percentile display shows temperatures at 850mb around +6C to +8C during Saturday through Monday. Precipitable water values are expected to average a little over 0.75 inch Saturday and Sunday, but average 1.00 inch by Monday. The Monday value corresponds to the 90 to 97.5 percentile thirty- year climatology. The above information offers our region gradually trending more moist over the weekend into early next week. This is thanks to the low level flow having trajectories off either the Gulf of Mexico or Atlantic Ocean into our region. Deterministic guidance has been offering a hodgepodge of solutions regarding timing and location of any weak features advecting across our area, interacting with this increasing moisture feed. This is providing for low confidence of small chance of precipitation each day. From a synoptic point of view, Monday would likely have the best probabilities based upon the best fetch of moisture off the Gulf per the ensemble solution for that day. Temperatures during this portion of the forecast are expected to be above average given the increasing south/southeast flow into the region. Confidence in the above portion of the forecast regarding precipitation chances is low, and regarding temperatures, moderate. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 1250 PM EST Tuesday... Short wave crossing through the Mid Atlantic region was generating showers from western Pennsylvania into eastern North Carolina. These showers will be moving east of KROA, KLYH, and KDAN before 21Z/5PM. Another band of showers with lighter rain over the Tennessee Valley will move into southwest Virginia and southern West Virginia later this afternoon. As the first batch of showers was moving east, ceilings have lowered to MVFR. Have KROA, KBLF, KLWB, and KBCB down to MVFR before 22Z/5PM. A period of MVFR fog and IFR ceilings is expected once all the rain ends this evening. Winds will be from the southwest to southeast. Have added LLWS to the KROA and KLWB TAFs as the low-level jet increases. Surface wind gusts will increase overnight, dissipating the fog. Gusts from 20 to 35 kts are likely late tonight. Showers ahead of an intense cold front will reach the mountains Wednesday morning. The cold front will not cross through until after the 18Z/1PM end of the TAF forecast period. AVIATION OUTLOOK... Gusty wind from the S to SW ahead of the front and turn to the NW as the front crosses the area Wednesday. Showers with MVFR conditions will cross the area along with the front. Thunderstorms also possible. Return to VFR Wednesday night and Thursday behind the front, except for MVFR upslope clouds and rain and snow showers at BLF and LWB. A system will be developing in the Southern Plains and may bring some showers to the our region Friday and Saturday with sub- VFR. There is still a chance for showers on Sunday, but over a smaller area. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...BMG NEAR TERM...AMS/BMG SHORT TERM...DS LONG TERM...DS AVIATION...AMS/BMG
Hazardous weather outlook, Feb 27, 3:38 AM EST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 338 AM EST Tue Feb 27 2024 NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-280845- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 338 AM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for excessive rainfall Wednesday. Strong wind gusts possible Wednesday afternoon through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-280845- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 338 AM EST Tue Feb 27 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong wind gusts possible Wednesday afternoon through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Virginia, 2024Wind Advisories in North Carolina, 2024Wind Advisories in West Virginia, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.